Neil Astles Wiki – Neil Astles Bio
Neil Astles received his first AstraZeneca coronavirus vaccine dose on March 1 and suffered from 10 days of worsening headaches and vision loss before he died in hospital on Easter Sunday.
The family of a man who died from a blood clot after receiving his first dose of the AstraZeneca vaccine urges the public to make sure they get their jab.
He was 59 years old.
Neil Astles Died From Blood Clot After Vaccine
Astles suffered from 10 days of worsening headaches and vision loss after receiving his first dose of the AstraZeneca vaccine.
The married solicitor at Warrington Borough Council is the first British person suspected of dying from the vaccine’s side-effects to be named, the Telegraph reports.
Mr. Astles, from Warrington, died at Royal Liverpool University Hospital on April 4, after his first dose of the jab on March 1.
On Wednesday, his sister told the paper that his family was “furious”, but they wanted people to carry on taking the vaccine because “fewer people will die”.
Dr. Alison Astles said her brother had been “extraordinarily unlucky” and called on people to seek medical help if they suffer lasting headaches or sickness after their jabs.
His sister, subject lead for pharmacy at the University of Huddersfield, said it was essential people carried on getting the vaccine.
She said: “Despite what has happened to our family, we firmly believe that everyone should go for their first and second doses of the AstraZeneca vaccine.
She said her brother felt ill about a week after receiving the first dose and had been previously fit and healthy.
She reportedly said that he ran regularly and had no history of blood clotting but started to suffer from worsening headaches and loss of vision in his right eye.
She added that he continued doing his work, visiting shops, and driving. Still, when his symptoms got worse, he was taken to A&E. He was ultimately transferred to intensive care at the Royal Liverpool Hospital.
He died on Sunday night after suffering a clot and a bleed on the brain.
His diagnosis was said to be “cerebral sinus thrombosis and subarachnoid hemorrhage” with “low platelets and extraordinarily high d-dimer.”
His case was reportedly discussed by the MHRA and the British Society of Haematology.
Dr. Astles went on to urge others who have suffered headaches after taking the AstraZeneca jab to seek medical help.
According to the NHS, the symptoms of a blood clot include:
- throbbing or cramping pain, swelling, redness, and warmth in the leg or arm
- sudden breathlessness, sharp chest pain (which may be worse when you breathe in), and a cough, or coughing up blood.